Tired!!

Hello peeps I am so tired can anyone offer

Me any advice? 8 weeks ago diagnosed with FM after years of anxiety lack of sleep depression, the list goes on as you know. My doc gave me Amitriptyline 10mg at night and ive had them for 7 weeks now. My mood hasnt changed at all and sleep to me is worse and the feeling in the morning of groggyness and a 10 pint hangover is too much for me. I got to bed at 11pm last night and haven't slept a wink. I do feel this in time will cause me major problems with immune system etc as its been going on for 10 years plus.....πŸ˜₯πŸ˜₯πŸ˜₯πŸ˜₯πŸ˜₯πŸ˜₯πŸ˜₯πŸ˜₯πŸ˜₯πŸ˜₯

11 Replies

oldest β€’ newest
  • So sorry that your not sleeping...perhaps the meds need changing...have you been back for a reviw with your gp. I had years of periods of depression and not sleeping...meds on and off. CBT helped me. My mum has Fibromyalgia....poor sleep at night...she is on an antidepressant supposed to help. She has to pace herself with what she does during the day....rest if needed....she often says she's had no sleep...been reading. Her consultant said sleep is important...restful sleep though...lets hope you can get some soon.

  • Thanks for your reply, im going back to docs next week..im just worried that the lack of sleep and tiredness will catchup too much and take me out πŸ˜£πŸ˜‚

  • When I cant sleep I tend to get up and do something simple until I absolutely cant keep my eyes open......then go to bed but still get up at a reasonable time, I would also say see the GP for a med review. x

  • Hi there, so sorry your missing out on some precious sleep that you so need to help you get through your day.

    May be you could ask your GP if he/she thought trying another kind of antidepressant may have more of the required effect as the one your taken seems to be making things worse for you.

    Doctors seem to start most people of on the med you take I think because it's an old type med and one of the cheapest. It does help a lot of people but one size does not fit all unfortunately. I think 7 weeks is a good trial time imo So I really would recommend you talk with your GP and tell them what you have just said here. Good luck xx

    Mo

  • Hello, sorry to hear you are feeling so tired.

    Have you been taking your ami early in the evening? Taking it at about 7 o'clock will help with groggy feeling next morning. Did you get any relief at the beginning? If so it may be the case that your dose needs increasing.

    Either way, I suggest a visit to your GP to let him know what is going on. If he doesn't hear from you he will think it works. There are other medications which could be worth trying, don't give up hope!

    Unfortunately not everyone is the same with medication, what works for one, need not necessarily work for another, it is trial and error as we are all different.

    Hope you get a succesful outcome very soon.

    X

  • Hi Hun- I wonder what you do in the day? still working? Your amitrip- maybe take it around 5pm and by bedtime it should have kicked in better,and leave you less groggy in the day, Ive had fibro and OA for 15 years now and more recently developed calcium crystal deposits in my shoulder and arm pits, this is difficult to turn over in bed and get dressed, I have to sit in my shower and lean forward to wash my hair.. As for anxiety and depression, the c.c.d is mega painful and I have steroid injections but I have been told I cannot have anymore as my bone density looks bad. So I am on something called Sertraline, not recommended for sleep as it does say on the packet "insomnia" is a side effect, I also have Tramadol and paracetamol for pain, you need a better chat to your gp and if you are not onboard with a rheumatologist or physio ask to be referred.

  • Hi HENDO2000272

    I am so genuinely sorry to read this my friend. As the others have already said it may be best to go back to your doctor for a medication review. The dose of Amitriptyline that you are taking is quite low, so it is difficult to say if it needs increasing or if it does not agree with you?

    There are numerous reasons why people wake up with a ''hangover'' type headache ranging from Chronic Fatigues Syndrome, Sleep Medications or even Sinus Problems. Again, it is something that maybe your doctor can help you with? I would personally ask for a referral about this?

    I want to sincerely wish you all the best of luck and please take care of yourself my friend.

    All my hopes and dreams for you

    Ken

  • Sometimes taking a calcium & magnesium supplement can help with poor sleep. A warm bath before bed is also useful. My own favourite is a cup of warm milk with a couple of teaspoons of honey dissolved in it. Both warm milk and honey have gentle sedative properties.

    Hope you will feel better soon.

  • Hi where do you get that supplement from please? Ty

  • Tablets from the well known high street health food shop (H&B).

  • Ty

You may also like...